On 3/27/2013, a 44-year-old female presented to a behavioral health center after being “Baker Acted,” or involuntarily institutionalized, for depression and psychosis.
Upon the patient’s admission to the behavioral health center, a psychiatrist was called to place medication orders.
The psychiatrist called back one hour later and ordered Seroquel 200 mg at bedtime, among other medication orders.
Shortly after administration of the Seroquel, the patient experienced an episode of syncope and fell forward, sustaining a loss of consciousness, lacerations to her face, and a broken jaw.
The Board judged the psychiatrist’s conduct to be below the minimal standard of competence given that she failed to order an initial dose of 50 mg or less of Seroquel and titrate the dosage up as needed.
It was requested that the Board order one or more of the following penalties for the psychiatrist: permanent revocation or suspension of his license, restriction of practice, imposition of an administrative fine, issuance of a reprimand, probation, corrective action, payment of fees, remedial education, and/or any other relief that the Board deemed appropriate.
Date: October 2017
Symptom: Psychiatric Symptoms
Diagnosis: Drug Overdose, Side Effects, or Withdrawal
Medical Error: Improper medication management
Significant Outcome: N/A
Case Rating: 3
Link to Original Case File: Download PDF
← Back to the search results